Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Applied neosporin on burnt forearm. What are the small red spots on the burnt area?

Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2609 Questions

default
Posted on Tue, 26 Nov 2013 in Skin Hair and Nails
Question: I burned the soft, underside of my right forearm halfway between my hand and elbow about 24 hours ago, with a strong bleach solution. The bleach burn began stinging at abot 3AM and I continued bleaching what I was cleaning for severalmore hours, intermittently rinsing my arm with water. I rinsed it several times with water, and since I finished, I have showered twice and washed the area 3 or 4 more times. I started using neosporin about 10 hours ago. Now I have small, bright red spots appearing in the burned area, which all along has been shaded in various softer red-brown tones. What are these small red spots? No big deal? or...?
doctor
Answered by Dr. Geetika Paul 36 minutes later
Brief Answer: Allergic reaction of skin Detailed Answer: Hi XXXXXXX , I understand your concern regarding your skin problem and I hope I will be able to help you in the same. Now first of all, you seem to have developed superficial skin burns due to the bleaching agent that you used. From your description , it looks like you have developed an irritant reaction to the neosporin cream that you applied over the affected area. But it would be great if you can click some close up pictures of the skin lesions and upload them here on this page. You can also email them at YYYY@YYYY with heading as ref to Dr Geetika Paul. As of now, I would advise you to stop using neosporin cream over the affected area. Just wash it with plain water twice a day. Keep the affected area clean and dry. Do not use any creams over the affected area. You can however take some oral antihistamines to reduce the allergic reaction and the associated discomfort. I will be able to help you more once you follow up with the pictures. Waiting for your response Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Neosporin

doctor1 MD

I have had a rash for almost 2 months now. It started with a small area on my back and moved to the right side of my chest. Now it is on both sides of my chest, scalp, hairline, sides of nose and temples. It is red, raised and did weep for a bit. Now it burns and itches. Treatments have included Neosporin, Cortaid, keflex, steroid cream, which made it spread, prednisone pack which it was clearing with that but when it was done it came back and an inconclusive skin biopsy. The only thing I have done that is different from normal was have a breast biopsy with an implanted clip. Please help me as I am miserable

doctor1 MD

My doctor prescribed triamcinolone acetonide cream USP for extremely dry patches of skin on my elbows and said to use it anywhere I had extreme dry skin. I have extremely dry heels and they have cracked and I m not sure whether I should use it on the cracks. I have used neosporin and put on socks to help,

doctor1 MD

Hello I had an emergency appendectomy 18 days ago. The sterostrips were taken off early. The dr was notified. When I went for my follow up visit 12 days after my surgery the big insicion on my side had a thick scab. The dr said I could put neosporin and bandaids on it. I did , and the scab came off with the bandaid, It was gooey and gross. Now the skin is purple around the insicion. I do not know what to do... I was laid off and do not have insurance for the first time in my life, and this happens....

doctor1 MD

I have a little cut on my clit but I ve had it for a week or so and it s not healing and it s very painful to have anything touch it like underwear and something s sitting and walking even laying down! What should i do I put neosporin on it to help but it s not really what should I do

doctor1 MD

Hi Doc, My wife is taking "Lactare" to increase milk quantity. Currently the dosage is 3 capsules/day. Wanted to check: a. Any side effects using Lactare b. Can we change the dosage to 1 or 2 capsules when milk quantity is good c. can we use...

doctor1 MD

hi I have a concern I was getting water for the camber i was carrying it and all of sudden I tapped a gentlemen at work and I looked at him and I never said a word cause because I was preoccupied with the water just tapped him and he replied you...

doctor1 MD

Hey doctor, Recently I noticed this black spot on the right side of my throat and I was just wondering if this is something I should get checked out by my doctor? It kind of came out of nowhere and I just noticed it yesterday and I don’t really...